Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 79, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Nov 8, 2008, 1:10 AM EST for Baker County, Suwannee County, Florida. It took effect at Nov 8, 2008, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2008, 1:10 AM EST (06:10 UTC)
- In effect from
- Nov 8, 2008, 1:00 PM EST
- Expired
- Nov 8, 2008, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 080610 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 110 AM EST SAT NOV 8 2008 FLZ030-082300- /O.CAN.KJAX.FW.A.0081.081108T1800Z-081108T2300Z/ /O.CON.KJAX.FW.A.0082.081109T1600Z-081109T2100Z/ UNION- 110 AM EST SAT NOV 8 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR LOW HUMIDITIES... ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FIRE WEATHER WATCH. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. A COLD FRONT WILL PUSH EASTWARD ACROSS THE AREA TODAY AND RESULT IN A RAPID DROP IN ATMOSPHERIC MOISTURE. HUMIDITIES OF LESS THAN 35 PERCENT MAY CONTINUE FOR ABOUT 2 HOURS THIS AFTERNOON. MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND RESULT IN 4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35%. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ020>023-082300- /O.UPG.KJAX.FW.A.0081.081108T1800Z-081108T2300Z/ /O.NEW.KJAX.FW.W.0079.081108T1800Z-081108T2300Z/ /O.CON.KJAX.FW.A.0082.081109T1600Z-081109T2100Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER- 110 AM EST SAT NOV 8 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR LOW HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. A COLD FRONT WILL PUSH EASTWARD ACROSS THE AREA ON TODAY AND RESULT IN A RAPID DROP IN ATMOSPHERIC MOISTURE. HUMIDITIES OF LESS THAN 35 PERCENT MAY CONTINUE FOR 4 TO 5 HOURS THIS AFTERNOON WITH MINIMUM HUMIDITIES POSSIBLY NEAR 30 PERCENT. BRIEF WIND GUSTS TO NEAR 20 MPH ARE POSSIBLE AS WELL. MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND RESULT IN 4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35%. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ024-025-031>033-035>038-040-082300- /O.CON.KJAX.FW.A.0082.081109T1600Z-081109T2100Z/ NASSAU-DUVAL-BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-PUTNAM- FLAGLER-MARION- 110 AM EST SAT NOV 8 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR LOW HUMIDITIES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND RESULT IN 4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35%. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ENYEDI
2 follow-up statements
000 WWUS82 KJAX 081848 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 148 PM EST SAT NOV 8 2008 FLZ020>023-090700- /O.UPG.KJAX.FW.A.0082.081109T1600Z-081109T2100Z/ /O.NEW.KJAX.FW.W.0080.081109T1600Z-081109T2100Z/ /O.NEW.KJAX.FW.A.0083.081110T1600Z-081110T2100Z/ /O.CON.KJAX.FW.W.0079.000000T0000Z-081108T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER- 148 PM EST SAT NOV 8 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND MONDAY RESULTING IN 4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35% ON BOTH DAYS. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ030-031-035-036-040-090700- /O.UPG.KJAX.FW.A.0082.081109T1600Z-081109T2100Z/ /O.NEW.KJAX.FW.W.0080.081109T1600Z-081109T2100Z/ /O.NEW.KJAX.FW.A.0083.081110T1600Z-081110T2100Z/ UNION-BRADFORD-GILCHRIST-ALACHUA-MARION- 148 PM EST SAT NOV 8 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND MONDAY RESULTING IN 4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35% ON BOTH DAYS. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ024-025-032-033-037-038-090700- /O.UPG.KJAX.FW.A.0082.081109T1600Z-081109T2100Z/ /O.NEW.KJAX.FW.W.0080.081109T1600Z-081109T2100Z/ NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- 148 PM EST SAT NOV 8 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. MUCH DRIER AIR WILL FILTER IN FOR SUNDAY RESULTING IN 4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35%. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MKT
000 WWUS82 KJAX 082305 AAA RFWJAX RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 605 PM EST SAT NOV 8 2008 FLZ020>023-091000- /O.EXP.KJAX.FW.W.0079.000000T0000Z-081108T2300Z/ /O.CON.KJAX.FW.W.0080.081109T1600Z-081109T2100Z/ /O.CON.KJAX.FW.A.0083.081110T1600Z-081110T2100Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER- 605 PM EST SAT NOV 8 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... ...RED FLAG WARNING THIS AFTERNOON HAS EXPIRED... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND MONDAY RESULTING IN 4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35% ON BOTH DAYS. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ030-031-035-036-040-091000- /O.CON.KJAX.FW.W.0080.081109T1600Z-081109T2100Z/ /O.CON.KJAX.FW.A.0083.081110T1600Z-081110T2100Z/ UNION-BRADFORD-GILCHRIST-ALACHUA-MARION- 605 PM EST SAT NOV 8 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. MUCH DRIER AIR WILL FILTER IN FOR SUNDAY AND MONDAY RESULTING IN 4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35% ON BOTH DAYS. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ024-025-032-033-037-038-091000- /O.CON.KJAX.FW.W.0080.081109T1600Z-081109T2100Z/ NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- 605 PM EST SAT NOV 8 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM EST SUNDAY. MUCH DRIER AIR WILL FILTER IN FOR SUNDAY RESULTING IN 4 TO 6 HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35%. MINIMUM RH VALUES WILL FALL INTO THE MID 20S OVER A LARGE PORTION OF THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Nov 7, 9:15 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Nov 7, 9:15 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EST FRI NOV 7 2008
.UPDATE...SHOWER ACTIVITY HAS BEEN DECREASING ALONG APPROACHING
COLD FRONT NOW OVER SE AL-FL PANHANDLE. AIRMASS AHEAD OF FRONT HAS
BEEN COOLING AND STABILIZING WITH STRONGEST LIFT SHIFTING TO THE
NORTH OF THE AREA. THUS EXPECT SHOWERS TO REACH WESTERN ZONES OF
THE AREA SHORTLY AFTER MIDNIGHT AND THEN DISSIPATE AS MODELS
CONTINUE TO INDICATE. PATCHY FOG STILL POSSIBLE TONIGHT MAINLY
OVER NE FL WHERE SKIES WILL REMAIN CLEAR THE LONGEST.
&&
.AVIATION...HAVE MADE FEW CHANGES TO PREVIOUS TAF PACKAGE WITH MVFR
TO IFR CONDITIONS IN FOG LATER TONIGHT.
&&
.MARINE...LITTLE CHANGE EXPECTED TO THE FORECAST WITH GENERALLY
LIGHT WINDS AND SEAS TO CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 53 72 42 70 / 30 10 10 0
SSI 57 73 51 71 / 10 10 0 0
JAX 53 76 46 74 / 10 10 10 0
SGJ 55 75 51 73 / 10 10 10 0
GNV 51 77 45 74 / 10 10 10 0
OCF 51 77 46 75 / 10 10 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR BAKER-COLUMBIA-
HAMILTON-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
ZIBURA/CARROLL/WALKERHazardous weather outlook, Nov 7, 6:22 PM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 622 PM EST FRI NOV 7 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 622 PM EST FRI NOV 7 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... AREAS OF FOG...LOCALLY DENSE...ARE EXPECTED AGAIN TONIGHT. SOME VISIBILITIES MAY DROP BELOW A QUARTER OF A MILE ESPECIALLY ACROSS INLAND NORTHEAST FLORIDA AND THE SUWANNEE VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL/ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 1:48 PM EST | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 24 hr |
| Nov 8, 1:48 PM EST | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 28 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.